Overshoots and undershoots of Levy processes

R A Doney, A E Kyprianou

Research output: Contribution to journalArticle

79 Citations (Scopus)

Abstract

We obtain a new fluctuation identity for a general Lévy process giving a quintuple law describing the time of first passage, the time of the last maximum before first passage, the overshoot, the undershoot and the undershoot of the last maximum. With the help of this identity, we revisit the results of Klüppelberg, Kyprianou and Maller [Ann. Appl. Probab. 14 (2004) 1766–1801] concerning asymptotic overshoot distribution of a particular class of Lévy processes with semi-heavy tails and refine some of their main conclusions. In particular, we explain how different types of first passage contribute to the form of the asymptotic overshoot distribution established in the aforementioned paper. Applications in insurance mathematics are noted with emphasis on the case that the underlying Lévy process is spectrally one sided.
Original languageEnglish
Pages (from-to)91-106
Number of pages16
JournalAnnals of Applied Probability
Volume16
Issue number1
DOIs
Publication statusPublished - Feb 2006

Fingerprint Dive into the research topics of 'Overshoots and undershoots of Levy processes'. Together they form a unique fingerprint.

  • Cite this